Metropolol Hair Loss – Is It TRUE?

Metropolol Hair Loss – Is It TRUE?

Take the Hairguard Quiz here:

Link to Hairguard Shampoo:

In this video we discuss metropolol hair loss – is it true? What is metropolol, how does it work, what are the side effects, how does it affect hair? Find out all this and more by watching the full video!

Studies mentioned in video:

https://www.ehealthme.com/ds/metoprolol-tartrate/hair-loss/

Original article:

Full transcript:

Are you worried that your medication is causing you to lose hair? Do you want to know what to do about it? This article will discuss everything you want to know about metoprolol-induced hair loss and how to reverse it.

Alopecia is a rather rare (yet rather real) side effect for some people taking metoprolol. Metoprolol is the generic form of the brand name drugs Lopressor, Metoprolol Succinate, Metoprolol Tartrate and Toprol XL.

Metoprolol is a beta-blocker used to treat hypertension (high blood pressure), angina (chest pain) and other heart-related conditions.

Because hair loss is such an uncommon side effect of metoprolol, your doctor may not make mention of it. Some doctors may outright tell you that the medication is not to blame for your thinning hair.

However, there have been studies suggesting that certain drugs, including beta-blockers, may induce alopecia. WebMD and The Mayo Clinic list hair thinning as a rare side effect of metoprolol.

The American Hair Loss Association also mentions metoprolol as a drug that may cause hair loss.

According to eHealthMe – a website that presents a statistical analysis of drug information that are reported to the FDA – less than 1% of people with side effects from metoprolol experience hair loss.

Though this information cannot be construed as concrete fact, it does seem to show a connection (though minute) between hair fall and metoprolol.

According to their data, thinning and alopecia due to metoprolol seems to be most common among women ages 60+.

It’s important that you research your medication to have an understanding of the possible side effects, even the rare ones.

You know your body better than anyone. If you feel your medication is causing you to lose hair, be firm with your doctor about looking further into it.

How Does Metoprolol Cause Hair Loss?
There are two types of hair loss brought on by medications: anagen effluvium and telogen effluvium.

Anagen effluvium is commonly associated with chemotherapy or other such drugs. Telogen effluvium is the most common type of non-chemotherapy drug-induced alopecia (i.e. your friend, metoprolol).

Drug-induced telogen effluvium causes a premature interruption of hair growth, causing the hair follicles to go into their resting phase (telogen) and fall out too early.

Noticeable shedding usually occurs two to four months after starting the medication. People experiencing telogen effluvium typically lose hair up to 30% to 70% more than normal.

The severity of hair loss depends on a variety of factors including:

The dosage you are on
The number of total medications you are taking
Your body’s sensitivity to the medication
The current state of your hair follicles
What to Do About Metoprolol-Induced Hair Loss
Before we get into this, let me give you some good news: drug-induced alopecia is usually reversible. Whew, glad for that one!

So, what should you do about it?

First, talk with your doctor.

Warning: DON’T be tempted to carry out your own experiment! Stopping or lowering a medication can cause serious health problems. You most certainly want to do it under proper supervision.

Hair loss can be caused by a wide variety of factors. You want to make sure you cancel out any other possible causes such as hormonal imbalances, nutritional deficiencies, or emotional stress. This way, your doctor can treat the root cause of your thinning if it is not the medication.

If your doctor is unable to determine any other cause, ask him/her about the possibility of switching your medication or lowering the dosage.

Again, be sure to follow the doctor’s orders. It might be tempting to just stop the medication all together, but that can cause more harm than good.

Remember, drug-induced hair loss is generally reversible once the medication has ceased. Be patient and those luscious locks will be back in no time.

What to Do If Hair Loss Continues?
Sometimes, lowering the dose or switching medications is not an option. Alternately, you might stop the drug but notice your hair is still not coming back.

In either of these cases it’s important to take extremely good care of the existing hair you have, while working on other methods of hair regrowth.

——————————-

Disclaimer

This video is for educational purposes only and is not intended to treat, diagnose or cure any disease.

Recommended


Hair Loss Woman Young

Hair Loss Men

Hair Loss Cure For Women

Hair Loss Men